Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2007, 6:26 PM CDT for Howell County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 17, 2007, 7:04 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 172326
SVRSGF
MOC091-180030-
/O.NEW.KSGF.SV.W.0137.070617T2326Z-070618T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 730 PM CDT.
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PLAINS TO
POTTERSVILLE...MOVING NORTH AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST PLAINS BY 630 PM CDT.
WILLOW SPRINGS BY 720 PM CDT.
8 MILES WEST OF MOUNTAIN VIEW BY 725 PM CDT.
THE TOWNS OF POMONA...WHITE CHURCH AND PEACE VALLEY ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
3701 9194 3700 9170
$$
FOSTER2 follow-up statements
000
WWUS53 KSGF 172347
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT SUN JUN 17 2007
MOC091-180030-
/O.CON.KSGF.SV.W.0137.000000T0000Z-070618T0030Z/
HOWELL MO-
647 PM CDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR HOWELL COUNTY...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR WEST PLAINS...MOVING NORTH AT 20 MPH. THIS
STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW SPRINGS BY 720 PM CDT.
THE TOWNS OF WHITE CHURCH AND POMONA ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
3701 9194 3700 9170
$$
FOSTER000
WWUS53 KSGF 180004
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT SUN JUN 17 2007
MOC091-180014-
/O.CAN.KSGF.SV.W.0137.000000T0000Z-070618T0030Z/
HOWELL MO-
704 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3657 9168 3663 9191 3659 9209 3698 9206
3701 9194 3700 9170
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 17, 2:25 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT SUN JUN 17 2007 .DISCUSSION... MAIN FOCUS DURING THE SHORT TERM WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AS UPPER ENERGY AND THEN COLD FRONT MOVE THROUGH. CURRENTLY RADAR SHOWING MORE COVERAGE AT THIS HOUR THAN PAST COUPLE OF DAYS AS DEWPOINTS CONTINUE TO CREEP UP INTO THE MID TO UPPER 60S. COVERAGE WILL LIKELY REMAIN SCATTERED FOR TODAY/THIS EVENING AS THE STORMS REMAIN MOSTLY DIURNALLY DRIVEN. LOW LEVEL JET EXPECTED TO STRENGTHEN OVER THE REGION TONIGHT AND COULD KEEP STORMS GOING A BIT LONGER THAN PREVIOUS FEW EVENINGS. MAIN ACTION THOUGH LOOKS TO BE MONDAY AND MONDAY NIGHT AS UPPER SYSTEM STILL CURRENTLY ALONG THE RED RIVER VALLEY WILL GRADUALLY OPEN UP AND SHIFT EASTWARD. MODELS IN GOOD AGREEMENT IN BRINGING SHEARED OUT SHORTWAVE ENERGY ACROSS THE AREA ON MONDAY AND HAVE BEEN PERSISTENT IN INCREASING POPS OVER THE LAST SEVERAL MODEL RUNS. CONTINUING THE SAME AIR MASS WHICH HAS BROUGHT SCATTERED CONVECTION PREVIOUS FEW DAYS AND ADDING ADDITIONAL LIFTING WITH UPPER ENERGY SHOULD CAUSE MORE WIDESPREAD THUNDERSTORM ACTIVITY FOR MONDAY. HAVE ADJUSTED POPS UPWARD AGAIN TODAY INTO THE MID TO UPPER 70S. MODELS HAVE GONE BACK TO BRINGING THE SURFACE FRONT ALL THE WAY THROUGH THE AREA MONDAY NIGHT INTO TUESDAY MORNING. FRONT WILL BRING ADDED FORCING AND HAVE INCREASED POPS TO LIKELY CATEGORY INTO MONDAY NIGHT. PRECIPITATION MAY CONTINUE INTO TUESDAY MORNING ACROSS THE SOUTH COUNTIES BEFORE ENDING TUESDAY AFTERNOON. DRIER AIR WILL MOVE IN FROM THE NORTHEAST ASSOCIATED WITH THE SURFACE RIDGE ON TUESDAY NIGHT INTO WEDNESDAY AND WILL KEEP ANY CHANCE OF PRECIPITATION TO THE FAR SOUTHWEST PART OF THE FORECAST AREA. EXTENDED PERIOD LOOKS TO BE HOT WITH EASTERN PART OF UPPER RIDGE OVER THE CWA AND 850 TEMPERATURES IN THE 17 TO 20 DEGREE RANGE. HAVE INCREASED HIGHS INTO THE UPPER 80S TO LOW 90S FOR THURSDAY INTO SATURDAY TIME FRAME. LINDENBERG && .AVIATION... RAIN AND THUNDERSTORM CHANCES ARE GOING TO BE THE PRIMARY AVIATION FORECAST CHALLENGE FOR THE 18Z TAFS. CURRENTLY A CLUSTER OF STORMS IS MOVING ACROSS NORTHERN ARKANSAS...AND EVENTUALLY WILL SHIFT INTO SOUTHERN MISSOURI...POSSIBLY IMPACTING THE SPRINGFIELD AND JOPLIN AIRPORTS. THESE STORMS WILL LIKELY DROP VISIBILITIES DOWN INTO THE MVFR OR POSSIBLY THE IFR CATEGORY FOR A SMALL PERIOD OF TIME. THE CONVECTION WILL LIKELY DISSIPATE TOWARD SUNSET...WHICH HAS BEEN THE CASE FOR THE LAST THREE AFTERNOONS. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH AND SOUTHEAST AT AROUND 10 KNOTS THROUGH THIS AFTERNOON...WHILE DECREASING SLIGHTLY DURING THE OVERNIGHT PERIOD. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DUE TO THE SCATTERED NATURE OF THE STORMS...WIDESPREAD FLASH FLOODING IS NOT EXPECTED. THESE STORMS WILL BE INSTABILITY BASED...THEREFORE MOST OF THE ACTIVITY SHOULD DIMINISH TOWARDS SUNSET. HOWEVER A LOW LEVEL JET WILL DEVELOP OVER THE REGION TONIGHT WHICH MAY HELP MAINTAIN A FEW STORMS INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL DISTURBANCE WHICH HAS BEEN AFFECTING MUCH OF EAST TEXAS AND OKLAHOMA THE PAST SEVERAL DAYS WILL LIFT NORTHEAST INTO THE AREA ON MONDAY BRINGING MORE WIDESPREAD THUNDERSTORMS TO THE REGION. SOME OF THE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE LATE AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE INTO EASTERN KANSAS MONDAY EVENING AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT AND AFFECT THE REGION MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/WISE
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.